Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.
Forteo can cause high calcium level as side effect.
This is possible even without any calcium supplementation.
This is just part of its mechanism of action.
Low vitamin D level is not forteo related.
And vitamin D deficiency just contributed to your osteoporosis.
Now, vitamin D supplementation will push your calcium level even higher.
So, forteo should not be used for this reason in your case.
It is better to treat vitamin D deficiency first.
You can be tried on alendronate which is better in such condition.
Best wishes,It was my pleasure to help you today. I am Dr Basu experienced in Metabolic Diseases.If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.Please bookmark my profile for asking further questions! This is the link to my profile: http://www.justanswer.com/medical/expert-mysticdoc/
I have been reading about tumours in the parathoid glands which my symptoms may indicate?
you need a PTH level checked as well.
and forteo is a parathyroid hormone derivative.
So your symptoms are related to Forteo not likely parathyroid tumor.
In case of parathroid tumor, low vitamin D will not be present usually.
So you do not agree that raised calcium levels usually indicate this condition?
your calcium level went high while taking forto
so, once forteo is discontinued this will be normal.
that is not the case with parathyroid tumors.
and you also need a seru PTH level checked besides calcium level.
thank you very much. I was starting to attribute all my ills to fit into tumour description.
not at all.
do not worry